×

zbMATH — the first resource for mathematics

On the invariant variational sequences in mechanics. (English) Zbl 1028.58021
Bureš, Jarolím (ed.), The proceedings of the 22nd winter school “Geometry and physics”, Srní, Czech Republic, January 12-19, 2002. Palermo: Circolo Matemàtico di Palermo, Suppl. Rend. Circ. Mat. Palermo, II. Ser. 71, 185-190 (2003).
Summary: The \(r\)-th order variational sequence is the quotient sequence of the De Rham sequence on the \(r\)th jet prolongation of a fibered manifold, factored through its contact subsequence.
In this paper, the first order variational sequence on a fibered manifold with one-dimensional base is considered. A new representation of all quotient spaces as some spaces of (global) forms is given. The factorization procedure is based on a modification of the interior Euler operator, used in the theory of (infinite) variational bicomplexes.
For the entire collection see [Zbl 1014.00011].

MSC:
58E30 Variational principles in infinite-dimensional spaces
37N20 Dynamical systems in other branches of physics (quantum mechanics, general relativity, laser physics)
PDF BibTeX XML Cite